Family, Internal Medicine, General Medical Questions/Rebound headaches

Advertisement


Question
I suffer from migraines and was prescribed 50mg Topamax daily as a preventative medication.

I recently hurt my back. I was prescribe 5mg Oxycodone for the pain. My doctor has been very adamant since I started the Topamax that I use short term pain relievers sparingly and stated such when giving me the prescription.

I thought I was doing OK taking them, I only took 4 in two days but yesterday I began to develop a headache. How do I know if this is a rebound headache? Is there anything I can do if it is one? Now my back aches and my head hurts.

Answer
that can be a problem with opiates.... is the rebound headaches.... not true migraines, but headaches nonetheless.   

You diagnose rebound headaches based on the situation.... it sounds like them in your setting.... not much to do if you require opiate pain medicine for your back for a short period.

Family, Internal Medicine, General Medical Questions

All Answers


Answers by Expert:


Ask Experts

Volunteer


Robert Borucki

Expertise

I am an expert in Family Medicine and Emergency Medicine.

Experience

I am trained and boarded in Family Medicine and have also worked extensively in emergency medicine for over 10 years.

BA in Natural Sciences; MD in 1986

www.mydoctor.com\borucki

©2016 About.com. All rights reserved.